Please use this identifier to cite or link to this item:
Title: Smooth Hughes planes are classical
Authors : Bödi, Richard
Published in : Archiv der Mathematik
Volume(Issue) : 73
Issue : 1
Pages : 73
Pages to: 80
Publisher / Ed. Institution : Springer
Publisher / Ed. Institution: Basel
Issue Date: Jul-1999
Language : Englisch / English
Subjects : Complex number; Projective plane; Collineation group; Classical plane; Compact projective plane
Subject (DDC) : 500: Naturwissenschaften und Mathematik
Abstract: We prove that the only compact projective Hughes planes which are smooth projective planes are the classical planes over the complex numbers C, the quaternions H, and the Caley numbers O. As a by-product this shows that an 8-dimensional smooth projective plane which admits a collineation group of dimension d≥17 is isomorphic to the quaternion projective plane P 2 H. For topological compact projective planes this is true if d≥19, and this bound is sharp.
Further description : Erworben im Rahmen der Schweizer Nationallizenzen (
Departement: School of Engineering
Publication type: Beitrag in wissenschaftlicher Zeitschrift / Article in scientific Journal
Type of review: Peer review (Publikation)
DOI : 10.1007/s000130050022
ISSN: 0003-889X
License (according to publishing contract) : Lizenz gemäss Verlagsvertrag / Licence according to publishing contract
Appears in Collections:Publikationen School of Engineering

Files in This Item:
File Description SizeFormat 
1993_Bödi_Smooth Hughes planes are classical_Arch. Math..pdf357.22 kBAdobe PDFThumbnail

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.